Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Wichita, KS

April 26, 2009Harvey County, McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 4:58 PM CDT for Harvey County, McPherson County, Marion County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 4:58 PM CDT (21:58 UTC)
Expired
Apr 26, 2009, 5:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harvey County, KS, Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 11:07 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 262158
SVRICT
KSC079-113-115-262245-
/O.NEW.KICT.SV.W.0076.090426T2158Z-090426T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN MARION COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 545 PM CDT.

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF MOUNDRIDGE...OR 12 MILES WEST OF NEWTON...
  AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BURRTON...CANTON...GALVA...GOESSEL...HALSTEAD...HESSTON...
  MOUNDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 9757 3834 9721 3799 9746 3801 9769
TIME...MOT...LOC 2158Z 220DEG 40KT 3811 9755

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 262210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT SUN APR 26 2009

KSC079-113-115-262245-
/O.CON.KICT.SV.W.0076.000000T0000Z-090426T2245Z/
MCPHERSON KS-MARION KS-HARVEY KS-
510 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARVEY...WESTERN MARION AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 545
PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MOUNDRIDGE...OR 13 MILES NORTHWEST OF NEWTON...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GOESSEL BY 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3842 9757 3834 9721 3799 9746 3801 9769
TIME...MOT...LOC 2210Z 220DEG 40KT 3821 9744

$$

KRC
000 
WWUS53 KICT 262217
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT SUN APR 26 2009

KSC079-262227-
/O.CAN.KICT.SV.W.0076.000000T0000Z-090426T2245Z/
HARVEY KS-
517 PM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARVEY COUNTY HAS
BEEN CANCELLED...

AT 517 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3818 9734 3818 9762 3842 9757 3834 9721
TIME...MOT...LOC 2217Z 220DEG 40KT 3827 9737

$$

KSC113-115-262245-
/O.CON.KICT.SV.W.0076.000000T0000Z-090426T2245Z/
MCPHERSON KS-MARION KS-
517 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MARION
AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 545 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
GOESSEL...OR 16 MILES NORTH OF NEWTON...MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
MCPHERSON AND WESTERN MARION COUNTIES...INCLUDING GOESSEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3818 9734 3818 9762 3842 9757 3834 9721
TIME...MOT...LOC 2217Z 220DEG 40KT 3827 9737

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:30 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 26, 3:30 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT SUN APR 26 2009

.SYNOPSIS...
THIS AFTERNOON...A NEARLY STATIONARY FRONT WAS DRAPED IN A NE-SW MANNER
FROM CNTRL NEBRASKA TO SE CO. A STRONG DRY LINE EXTENDED S/SW FROM THE
FRONT BETWEEEN KDDC & KGCK ACROSS ERN SECTIONS OF THE TX PANHANDLE. THE
BEHAVIOR OF THE FRONT WILL BE A MAJOR CONCERN FROM TONIGHT THROUGH MON
EVENING AS IT WILL NO DOUBT BE THE PRIMARY FOCUS FOR NUMEROUS STRONG TO
SEVERE TSRA CAPABLE OF ALSO PRODUCING +RA THROUGH MON MORNING.

.DISCUSSION...
TONIGHT-MON NIGHT:
WITH STRONG() HIGH PRESSURE ANCHORED OVER FAR SE CONUS EACH SHORT-WAVE
EJECTING FROM MAIN UPR-DECK TROF POSITIONED OVER PACIFIC NW WILL LIKELY
BE FORCED NE ACROSS CNTRL/NRN PLAINS. IN RESPONSE...THE AFORE-MENTIONED
STATIONARY FRONT WOULD TRANSITION INTO COLD FRONT & MOVE SLOWLY SE
ACROSS KICT COUNTRY TONIGHT & MON MORNING. ENCOUNTERING RICHER & DEEPER
MOISTURE AS IT MOVES SE THE COLD FRONT WILL CONTINUE TO TRIGGER NUMEROUS
+TSRA ACROSS THE REGION...MANY OF WHICH WILL LIKELY BE SEVERE WITH +RA
AN INCREASING THREAT AS TONIGHT PROGRESSES. A FLOOD WATCH WILL THEREFORE
REMAIN IN EFFECT FOR MOST AREAS ALONG & E OF I-135 THROUGH 1 PM MON. A
2ND MID-UPR SHORTWAVE ROUNDING THE BASE OF THE MEAN WRN U.S. UPR TROF IS
A BIT STRONGER THAN ITS PREDECSSOR & SHOULD PROVIDE A SUFFICIENT KICKER
TO FORCE THE COLD FRONT ACROSS SE KS MON AFTERNOON. AS SUCH THE FLOOD
WATCH EXPIRATION TIME OF 1 PM LOOKS QUITE GOOD. SCT POST-FRONTAL SHRA
MAY LINGER OVER SE KS MON EVENING.

TUE:
A BRIEF INTERMISSION FROM CONVECTION STILL SLATED FOR ALL AREAS AS WEAK
HIGH PRESSURE MOVES SE FROM THE NRN PLAINS.

TUE NIGHT-THU NIGHT:
MORE TSRA ARE SCHEDULED TO ARRIVE TUE NIGHT AS A SFC TROF DEVELOPS ALONG
THE FRONT RANGE. THE PROBABILITIES SHOULD INCREASE WED & WED NIGHT AS A
SFC LOW...STRENGTHENING OVER SW KS WED AFTERNOON...SCOOTS NE ACROSS KICT
COUNTRY ALLOWING A POTENT COLD FRONT TO SURGE SE ACROSS KS WED NIGHT. AS
SUCH THE POTENTIAL FOR STRONG...& POSSIBLY SEVERE...TSRA WILL LIKEWISE
INCREASE DURING MID-WEEK. STAY TUNED.

NEXT WEEKEND:
SHOULD START UNSEASONABLY COOL AS A WEAK SEMI-INVERTED HIGH PRESSURE
RIDGE SPREADS SE ACROSS KS FRI & FRI NIGHT. VERY GRADUAL WARMUP THEN
ENSUES SAT AFTERNOON AS WEAK SFC TROFFING DEVELOPS ALONG FRONT RANGE.
TSRA SHOULD DEVELOP OVER WRN PLAINS SAT EVENING AS MID-UPR SHORT-WAVE
SCOOTS E OVER NM...THEN SPREAD E ACROSS MUCH OF KICT COUNTRY LATE SAT
NIGHT. ANY CHANCES FOR TSRA WOULD SHIFT E OVER PRIMARILY SE KS ON SUN.

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH
THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO
TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF
SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS
MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS
THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY
IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL
CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT
THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH
KCNU SOMETIME MONDAY.

BILLINGS

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  63  39  68 /  80  50  10   0
HUTCHINSON      55  59  38  66 /  90  50   0   0
NEWTON          57  60  38  67 /  90  60  10   0
ELDORADO        60  63  40  68 /  90  60  20   0
WINFIELD-KWLD   63  68  42  70 /  80  60  20   0
RUSSELL         47  57  38  66 /  80  30   0   0
GREAT BEND      50  58  38  66 /  80  30   0   0
SALINA          50  57  38  66 /  90  40   0   0
MCPHERSON       53  58  38  66 /  90  50   0   0
COFFEYVILLE     65  71  45  72 /  80  60  30   0
CHANUTE         63  67  43  69 /  80  60  30   0
IOLA            62  66  42  68 /  90  70  30   0
PARSONS-KPPF    65  70  45  70 /  80  60  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ049>053-067>072-
082-083-091>096-098>100.

FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071-
083-092>095-098.

&&
Hazardous weather outlook, Apr 26, 4:15 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SUN APR 26 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER MOST AREAS AS A SECOND...AND
STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS
TONIGHT. WHILE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING
70 MPH WINDS WILL BE THE MAIN THREATS...A FEW TORNADOES ARE ALSO
LIKELY AND MAY BE RAIN WRAPPED...ESPECIALLY EARLY THIS EVENING.
LATER TONIGHT...THE PRIMARY THREATS WILL BE DAMAGING 60 TO 70 MPH
WINDS AND VERY HEAVY RAINS THAT ARE LIKELY TO CAUSE FLOODING.
PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG
THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE...ESPECIALLY MONDAY MORNING.
THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY NIGHT AND LINGER THROUGH
THE REMAINDER OF NEXT WEEK. THE BEST CHANCES FOR STRONG
THUNDERSTORMS APPEARS TICKETED FOR THE AREA WEDESDAY AND WEDNESDAY
NIGHT AS A POTENT COLD FRONT SURGES SOUTHEAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, Apr 26, 4:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SUN APR 26 2009

KSZ051-262200-
MCPHERSON-
432 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON COUNTY...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
LINDSBORG TO INMAN TO 5 MILES EAST OF NICKERSON...AND MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 26, 4:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 ESE BURNS             38.07N 96.84W
04/26/2009                   BUTLER             KS   EMERGENCY MNGR

            SHINGLES OFF OF BARN AND TIN OFF OF BARN.

&&

JMB
Special weather statement, Apr 26, 4:33 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT SUN APR 26 2009

KSZ053-262200-
CHASE-
433 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELMDALE...OR NEAR COTTONWOOD FALLS...AND
MOVING NORTHEAST AT 55 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Apr 26, 4:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT SUN APR 26 2009

KSZ091-262215-
HARPER-
441 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...OR 13 MILES SOUTH OF
ANTHONY...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Apr 26, 4:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT SUN APR 26 2009

KSZ068-262215-
HARVEY-
450 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BURRTON...OR 15 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 26, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HEAVY RAIN       4 WNW LYONS             38.38N 98.27W
04/26/2009  E2.50 INCH       RICE               KS   TRAINED SPOTTER

            RAINFALL SINCE 130 PM.

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:14 PM CDTTornado WarningICTCowley, Sumner46 min
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:33 PM CDTTornado WarningICTButler27 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 5:52 AM CDTTornado WarningICTBarton38 min
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningICTButler32 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice34 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.